J Korean Ophthalmol Soc.  2002 Nov;43(11):2349-2353.

Two Cases of Chlorpromazine-induced Corneal and Lenticular Opacity

Affiliations
  • 1Department of Ophthalmology, Pochun CHA University College of Medicine, Pundang CHA Hospital, Sungnam, Korea. hjchoi90@hanmail.net

Abstract

PURPOSE: To report two cases of corneal deposits and anterior capsular opacity after prolonged chlorpromazine therapy
METHODS
Two schizophrenic patients using chlorpromazine showed the corneal endothelial opacity and anterior capsular opacity. They complained of deterioration of vision. And one of them was operated for lenticular opacity by extracapsular lens extraction and posterior chamber intraocular lens implantation.
CONCLUSIONS
Because chlorpromazine may induce pigmentary deposits in the conjunctiva, cornea, lens, anterior chamber angle and retina, regular ophthalmic examination seems to be necessary in patients under chlorpromazine therapy.

Keyword

Chlorpromazine; Cornea; Lens; Opacity
Full Text Links
  • JKOS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr